Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The lattice structure of multiplicative congruential pseudo-random vectors


Authors: W. A. Beyer, R. B. Roof and Dorothy Williamson
Journal: Math. Comp. 25 (1971), 345-363
MSC: Primary 65C10
DOI: https://doi.org/10.1090/S0025-5718-1971-0309263-4
Corrigendum: Math. Comp. 65 (1996), 445-446.
MathSciNet review: 0309263
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The lattice structure of points in an n-dimensional space produced by an appropriate grouping of pseudo-random numbers obtained from multiplicative congruential generators is discussed. Examples are given for $ 2 \leqq n \leqq 6$. The work is based on the theory of the reduction of positive quadratic forms in n variables.


References [Enhancements On Off] (What's this?)

  • [1] L. V. Azároff & M. J. Buerger, The Powder Method in X-Ray Crystallography, McGraw-Hill, New York, 1958.
  • [2] J. W. S. Cassels, An Introduction to the Geometry of Numbers, Die Grundlehren der math. Wissenschaften in Einzeldarstellungen mit besonderer Berücksichtigung der Anwendungsgebiete, Band 99, Springer-Verlag, Berlin, 1959. MR 28 #1175. MR 0157947 (28:1175)
  • [3] R. R. Coveyou & R. D. MacPherson, "Fourier analysis of uniform random number generators," J. Assoc. Comput. Mach., v. 14, 1967, pp. 100-119. MR 36 #4779. MR 0221727 (36:4779)
  • [4] J. N. Franklin, "Deterministic simulation of random processes," Math. Comp., v. 17, 1963, pp. 28-59. MR 26 #7125. MR 0149640 (26:7125)
  • [5] J. N. Franklin, "Equidistribution of matrix-power residues modulo 1," Math. Comp., v. 18, 1964, pp. 560-568. MR 0172860 (30:3077)
  • [6] S. W. Golomb, L. D. Baumert, M. F. Easterling, J. J. Stiffler & A. J. Viterbi, Digital Communications with Space Applications, Prentice-Hall, Englewood Cliffs, N. J., 1964.
  • [7] B. Jansson, Random Number Generators, Almquist & Wiksell, Stockholm, 1966. MR 36 #7297. MR 0224253 (36:7297)
  • [8] G. Marsaglia, "Random numbers fall mainly in the planes," Proc. Nat. Acad. Sci. U.S.A., v. 61, 1968, pp. 25-28. MR 38 #3998. MR 0235695 (38:3998)
  • [9] H. Minkowski, "Zur Theorie der positiven quadratischen Formen," J. Reine Angew. Math., v. 101, 1887, pp. 196-202.
  • [10] R. B. Roof, Jr., A Theoretical Extension of the Reduced-Cell Concept in Crystallography, Los Alamos Scientific Laboratory Report, LA-4038, 1969.
  • [11] W. Schmidt, "Irregularities of distribution. IV," Invent. Math., v. 7, 1969, pp. 55-82. MR 39 #6838. MR 0245532 (39:6838)
  • [12] B. L. van der Waerden, "Die Reduktionstheorie der positiven quadratischen Formen," Acta Math., v. 96, 1956, pp. 265-309. MR 18, 562. MR 0082513 (18:562e)
  • [13] P. H. Verdier, "Relations within sequences of congruential pseudo-random numbers," J. Res. Nat. Bur. Standards Sect. B, v. 73B, 1969, pp. 41-44. MR 39 #1081. MR 0239724 (39:1081)
  • [14] W. W. Wood, "Monte Carlo calculations for hard disks in the isothermal-isobaric ensemble," J. Chem. Phys., v. 48, 1968, pp. 415-434.
  • [15] S. K. Zaremba, "The mathematical basis of Monte Carlo and quasi-Monte Carlo methods," SIAM Rev., v. 10, 1968, pp. 303-314. MR 38 #1810. MR 0233489 (38:1810)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65C10

Retrieve articles in all journals with MSC: 65C10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1971-0309263-4
Keywords: Multiplicative congruential pseudo-random numbers, Lehmer pseudo-random numbers, Monte Carlo integration, random numbers, lattices of random points, testing of random numbers, reduced cells, positive quadratic forms, quadratic forms
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society